Escitalopram

I've been on this medication for nearly two months now. Only late at night or during the night if I have been asleep and waken up when I close my eyes again I see all these coloured lines zig zags diamond shapes circles etc its like looking through a kaleidoscope and you see all these things either that I'm seeing the heebie jeebies that's an old saying for seeing things or is it a hallucination. There are side effects to these tablets and vivid dreams is part if it but just to be sure I have a doctors appointment on Friday I will check with her

4 Replies

oldestnewest
  • Yes these are side effects of some antidepressants, I used to have technicolour dreams but they settle down after a while, don,t worry---- One of the things I now find funny is that listing side effects on the leaflet of a drug for anxiety means that i had every side effect--ha ha! I soon learned to take them without reading the info leaflet unless something untoward happened........god bless

  • Hi. Dianne. Had them for years! (Bubonic plague, and all that!!!). Frightened the life out of me at first now I take no notice whatsoever. Depriving them of attention knocks the hell out of them so they only occur rarely and then, as you say, when I wake up. Just another of the pleasant(!) little surprises in this rotten complaint. Don't worry. all is well. Love. jonathan.

  • Thank you for the reply I started to freak out last night thought this must be what it's like to hallucinate but I didn't like it I am at the doctors tomorrow so I will speak go her then x

  • The side effects to psychotropic drugs can be horrendous and sometimes they mimic the condition they are supposed to treat and make you feel more anxious or depressed. Taken long term they can cause irreversable side effects like tardive dyskinesia which gives you parkinson like tremors. Because they alter brain chemistry your brain will find it hard to adjust back to how it was before you started taking them. I think drugs like these are very harsh on the body and I think you need to work on finding the real cause of your anxiety instead of just managing the symptoms with drugs.

    Have you tried cutting out all stimulants like coffee and switching to herbal teas like cammomile and also drink horlicks and take vitamin B complex. You may be lacking in certain vitamins or minerals which will make you anxious. Also you could try yoga to help you really feel calm. Good luck anyway!

You may also like...